Warning: Carfentanil Detected in Recent Loudoun Overdoses

The presence of a deadly synthetic opioid has been confirmed in three overdose cases in Loudoun, according to the Loudoun County Sheriff’s Office.

Recent lab results from non-fatal overdoses that occurred in March and July detected Carfentanil, one of the most powerful commercially used opioids. The cases are the first confirmation of the drug’s presence in Loudoun.

The synthetic opioid is 50 times deadlier than heroin, 10,000 times more potent than morphine, and 100 times more potent that Fentanyl. Carfentanil and Fentanyl are frequently mixed with heroin, making the potency of the street-purchased drug unpredictable, and often deadly.

The Sheriff’s Office urges residents to never approach or touch suspected narcotics, and the presence of Carfentanil and its derivatives has prompted law enforcement agencies across the country to update procedures when responding to opioid related incidents.

“The drugs can unintentionally be inhaled through the nose or mouth. Even trace amounts can result in severe adverse reactions putting those exposed to the drug in danger, including the general public,” Sheriff Mike Chapman said.

A majority of the fatal heroin overdose cases in Loudoun County resulted from Fentanyl; there have been no confirmed fatal overdoses from Carfentanil in the county, according to the Sheriff’s Office.

Fatal heroin overdoses in Loudoun have decreased 35 percent as compared to this same time last year and non-fatal heroin related overdoses have decreased 10 percent during the same time period, the Sheriff’s Office reported.

Residents may report narcotics activity by contacting the Loudoun County Sheriff’s Office Narcotics hotline, 833-468-8477.

Leave a Reply